MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006010X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation to 6 atmospheres (atm).The saber pta balloon catheter was removed, and a 6mm x 10cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was inserted and inflated to 10 atm when the balloon of the powerflex pro pta balloon catheter ruptured as well.There was no reported injury to the patient and the procedure was completed with the implantation of an unknown stent.This was during a procedure to treat a severely calcified lesion in the superficial femoral artery (sfa).There was no target vessel tortuosity or presence of a chronic total occlusion (cto).The devices were prepped per the instructions for use (ifu).There was no difficulty removing the sterile packaging components for both devices, and both devices were able to maintain negative pressure during preparation.A 50/50 contrast and saline mixture was used to prepare the balloons.There was no resistance or friction experienced while inserting the devices into the patient.There was no difficulty experienced while advancing the devices towards the lesion and both devices were able to cross the lesion with ease.Neither of the device were in an acute bend during this procedure.Both of the devices were removed easily from the patient and remained in one piece during removal.Additional information regarding the percentage of stenosis and the brand of contrast used was requested but not provided, and both devices will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82221986 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 9616099-2022-05402.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is 9616099-2022-05402.Complaint conclusion: as reported, the balloon of a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation to six atmospheres (atm).The saber pta balloon catheter was removed, and a 6mm x 10cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was inserted and inflated to 10 atm when the balloon of the powerflex pro pta balloon catheter ruptured as well.There was no reported injury to the patient and the procedure was completed with the implantation of an unknown stent.This was during a procedure to treat a severely calcified lesion in the superficial femoral artery (sfa).There was no target vessel tortuosity or presence of a chronic total occlusion (cto).The devices were prepped per the instructions for use (ifu).There was no difficulty removing the sterile packaging components for both devices, and both devices were able to maintain negative pressure during preparation.A 50/50 contrast and saline mixture was used to prepare the balloons.There was no resistance or friction experienced while inserting the devices into the patient.There was no difficulty experienced while advancing the devices towards the lesion and both devices were able to cross the lesion with ease.Neither of the devices were in an acute bend during this procedure.Both devices were removed easily from the patient and remained in one piece during removal.Additional information regarding the percentage of stenosis and the brand of contrast used was requested but not provided.The product was returned for analysis.A non-sterile saber 6mm x 10cm 150 percutaneous transluminal angioplasty (pta) was received for analysis inside a plastic bag.Per visual analysis, no anomalies were observed by the naked eye.Per functional testing, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.A balloon leakage was observed coming from a rupture in the distal section of the balloon.No other anomalies were observed.Per microscopic analysis, the unit was inspected under the vision system and the balloon rupture was confirmed on the distal section of the balloon.Per sem analysis, results showed the ruptured area on the balloon of the saber 6mm10cm 150 device presented evidence of scratch marks near the ruptured area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon probably led to the ruptured condition found on the received device.It seems the material near the rupture was ruptured with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82221986 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis for both balloon catheters returned.A leakage was noted on the distal section of both balloon surfaces.However, the exact causes cannot be determined.The outer surface of the balloon¿s presented evidence of scratch marks adjacent to the balloon ruptures.The balloon material near the ruptures, appear to have been punctured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Therefore, based on the information available for review, it is likely vessel characteristics of severe calcification contributed to the reported event as evidenced by device analysis.According to the warnings in the safety information in the instructions for use for saber pta, ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ according to the safety information in the instructions for use for powerflex pro pta, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported events for both devices.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER 6MM10CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13673359
Report Number9616099-2022-05401
Device Sequence Number5465505
Product Code LIT
UDI-Device Identifier20705032069615
UDI-Public(01)20705032069615(17)240531(10)82221986
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number48006010X
Device Catalogue Number48006010X
Device Lot Number82221986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer02/28/2022
03/28/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date03/28/2022
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STENT
Patient SexMale
Patient Weight163 KG